MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+17.00 OD)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hoya device has not yet been returned for evaluation.(b)(4).
 
Event or Problem Description
It was reported that the haptic ripped as the surgeon was advancing the lens into the eye.The incision was enlarged in order to remove the damaged lens.The back-up lens was then implanted with no issues.It was noted that a new technician prepared the lens for surgery.
 
Additional Manufacturer Narrative
This report, hoya device has not yet been returned for evaluation.(b)(4).Internal reference: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint evaluation details from qa (b)(4): the lens was divided into a few pieces and ejected out from the injector tip.The leading and the trailing haptic were torn.The injector body was not returned.No abnormalities were found in production and inspection records of the product.Exact cause is not determined.From the investigation it is believed this issue is not product related.Internal reference: (b)(4).
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6557183
Report Number3006723646-2017-00011
Device Sequence Number995197
Product Code HQL
UDI-Device Identifier04547480480725
UDI-Public04547480480725
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberISERT 250 (+17.00 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/12/2017
06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;